Complications with Ace Inhibitor

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Complications

Diabetes Complications Diabetes can cause many short term, long term, acute and chronic complications. Please use this section to discuss any experiences you have with Diabetes related complications. New members please feel free to post about your concerns and ask questions to the community.


Complications with Ace Inhibitor


Closed Thread
 
Shared Thread Thread Tools
Old 04-19-2009, 23:34   #1
 
Join Date: Apr 2009
Posts: 2


Default Complications with Ace Inhibitor

I am a type 1 diabetic and have been for the last 14 years. I am 36 and have never had any real complications as of yet. Last month my doctor put me on Lisinopril to preserve my kidneys. I always have normal blood pressure, until recently taking this new drug. I have been on Lisinopril for only three weeks now. The last two days my blood pressure has been around 140/98, which is abnormal for me. I did not take the med last night, hoping I would feel better today. I am still high today. I plan to call my doctor on Monday to explain what it going on, but in the meantime, I was wondering if anyone could tell me if they have had a similar problem. Again, I have never had a blood pressure problem until now (taking an ace inhibitor). I am really worried and not feeling too good.

studyofthemind is offline  
Old 04-20-2009, 10:03   #2
Senior Member
 
Join Date: Sep 2007
Location: Ontario Canada
Posts: 1,077

Diagnosed in 1961-now 50+ years with Diabetes

23 likes received
Default

Hello:

That's wonderful to hear that you do not have any complications. Good for you.

I can't say that I've ever heard of Ace inhibitors raising blood pressure. Although I was put on Altace last year(just in case) and I got terribly dizzy, nausea and lost a Good amount of weight. The dizziness was on the side-effect list but not the nausea and weight-loss.

How do you know that your blood pressure has been high the last 2 days? Do you have a bp monitor at home? If so, are you following the directions? I have one and I make sure to wait a minute to relax before taking my bp. I take these monitors as I do meters, not exactly accurate. 140/98 is high though. Mine is normally about 106/68 without meds. When I go to the Dr's office it can be about 117/75 due to "white coat syndrome". They should always take it twice.

If you have been stressed, that will raise your blood pressure. Ask your Dr. to perhaps change you to a different Ace. It may treat you better.

__________________
***Life Is A Highway.......T.C.
Terrie is offline  
Old 04-20-2009, 15:58   #3
 
Join Date: Apr 2009
Posts: 2


Default

Hi there,

Thanks for your response. I have been using a blood pressure monitor that belongs to my mother-in-law. I feel horrible when the blood pressure is high, which was why I thought to check the BP in the first place. This morning my BP is back to normal now that I have stopped the Lisinopril. This episode also happened to me about three years when another doctor put me on a different ace inhibitor for diabetes, not for blood pressure. I can't find anything on the internet about this or anyone who has had a similar problem. It's really strange. Thank you again for responding.



Quote:
Originally Posted by Terrie View Post
Hello:

That's wonderful to hear that you do not have any complications. Good for you.

I can't say that I've ever heard of Ace inhibitors raising blood pressure. Although I was put on Altace last year(just in case) and I got terribly dizzy, nausea and lost a Good amount of weight. The dizziness was on the side-effect list but not the nausea and weight-loss.

How do you know that your blood pressure has been high the last 2 days? Do you have a bp monitor at home? If so, are you following the directions? I have one and I make sure to wait a minute to relax before taking my bp. I take these monitors as I do meters, not exactly accurate. 140/98 is high though. Mine is normally about 106/68 without meds. When I go to the Dr's office it can be about 117/75 due to "white coat syndrome". They should always take it twice.

If you have been stressed, that will raise your blood pressure. Ask your Dr. to perhaps change you to a different Ace. It may treat you better.

studyofthemind is offline  
 
Old 04-21-2009, 05:55   #4
Senior Member
 
Join Date: Sep 2007
Location: Ontario Canada
Posts: 1,077

Diagnosed in 1961-now 50+ years with Diabetes

23 likes received
Default

Hi Again:

That is a Very popular Ace. I know many People who are on it but I don't recall anyone having high blood pressure from it. Your situation is strange. It could be that you are the 1% of the population that has that problem. Just like I had nausea and lost weight after being on Altace for a short while.

The only times I had high blood pressure was the 2 times that I had a panic/anxiety attack and I know hbp doesn't feel Good. I have searched the net also for your side-effect and haven't found anything but I will continue to search. It never hurts to try. Meanwhile I'm Glad that you are feeling better and hopefully your Dr. can find something that works for you, if you decide to try another Ace.

__________________
***Life Is A Highway.......T.C.
Terrie is offline  
Old 05-30-2009, 08:29   #5
 
Join Date: May 2009
Posts: 3


Default

The main mechanism of ACE inhibitors that 'preserves' your kidney is the lowering of your blood pressure. Infact, doctors usually prescribe them for hypertensive patients with diabetic because they are more prone to renal nephropathy.

I do know that a minority of the population is prone to suffer from the side effects of ACE inhibitors. But high blood pressure isn't one of them, let me see if I can find any information. I'll post any once I have them.

DiabeticHero is offline  
Closed Thread

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
3) Resveratrol In Grape Skins Could Stop Diabetic Complications Such As Heart Disease george jacob Diabetes Treatment 1 03-30-2009 11:33

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 12:01.




Powered by vBulletin®
Copyright ©2000 - 2021, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2021 DragonByte Technologies Ltd.